Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 45, NWS Blacksburg, VA

June 4, 2009Halifax County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 4, 2009, 4:11 PM EDT for Halifax County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2009, 4:11 PM EDT (20:11 UTC)
Expired
Jun 4, 2009, 10:15 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Halifax County, VA

The radar

The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 259 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 042011
FFWRNK
VAC083-050215-
/O.NEW.KRNK.FF.W.0045.090604T2011Z-090605T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT THU JUN 4 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 1015 PM EDT.

* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIDGEWAY...
  SOUTH BOSTON...SCOTTSBURG...INGRAM...HALIFAX...ELMO...CRYSTAL HILL
  AND CLOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. CURRENTLY...THE AREA OF GREATEST 
CONCERN IS ALONG BIRCH CREEK...BALLOUS CREEK...AND THEIR TRIBUTARIES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3686 7914 3685 7872 3655 7882 3655 7921

$$

DS
2 follow-up statements
000 
WGUS71 KRNK 042249
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT THU JUN 4 2009

VAC083-050215-
/O.CON.KRNK.FF.W.0045.000000T0000Z-090605T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-
649 PM EDT THU JUN 4 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
SOUTHERN HALIFAX COUNTY...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE RAIN OVER THE WARNED AREA. NO REPORTS OF FLOODING 
HAVE BEEN RECEIVED SO FAR...BUT RUNOFF FROM EARLIER RAINFALL IN 
ADDITION TO THE CURRENT RAIN...WHICH IS EXPECTED TO PRODUCE ANOTHER 
HALF IN TO AN INCH IN THE NEXT 30 TO 45 MINUTES...MAY BE ENOUGH TO 
CAUSE CREEKS AND STREAMS TO OVERFLOW THEIR BANKS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
RIDGEWAY...SCOTTSBURG...INGRAM...HALIFAX...SOUTH BOSTON...CRYSTAL 
HILL AND CLOVER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3686 7914 3685 7872 3655 7882 3655 7921

$$

SK
000 
WGUS71 KRNK 050212
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1012 PM EDT THU JUN 4 2009

VAC083-050221-
/O.EXP.KRNK.FF.W.0045.000000T0000Z-090605T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-
1012 PM EDT THU JUN 4 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM EDT FOR SOUTHERN
HALIFAX COUNTY...

SOME ADDITIONAL LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS THE 
AREA DURING THE NEXT FEW HOURS BUT RATES ARE NOT EXPECTED TO BE 
ENOUGH TO CAUSE FLOODING.

LAT...LON 3686 7914 3685 7872 3655 7882 3655 7921

$$

JH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:23 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 4, 3:23 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT THU JUN 4 2009

.SYNOPSIS...
A COLD FRONT WILL DRIFT SLOWLY SOUTH ACROSS THE REGION TONIGHT. LOW
PRESSURE WILL MOVE ALONG THE FRONT AND THROUGH THE MID ATLANTIC
AREA TONIGHT AND FRIDAY...SLOWLY PULLING THE FRONT SOUTH AND EAST
BY FRIDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
TORNADO WATCH 327 REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING.

FRONTAL BOUNDARY DROPPING SOUTH ACROSS CWA TONIGHT. STRONG TO SEVERE
THUNDERSTORMS DEVELOPING ALONG AND SOUTH OF THE FRONT THIS AFTERNOON
IN THE UNSTABLE AIR. MODEST MID TROPOSPHERIC FLOW PER REGIONAL WSR-
88D VWP DATA...ENHANCED VORTICITY NOTED ALONG LOW LEVEL FRONTAL
BOUNDARY. NORTH OF THE FRONT...NUMEROUS SHOWERS ARE FORMING IN THE
STABLE AIR ACROSS NORTHERN PORTIONS OF CWA. WITH PWATS AROUND
1.25 INCH...ANY THUNDERSTORM CAN PRODUCED LOCALLY HEAVY RAINS.
ANY TRAINING OF CELLS OVER SATURATED GROUNDS WILL RESULT IN FLOODING.
SEVERAL WAVES ALONG THE FRONT WILL SLOW IT PROGRESS SOUTHWARD
TONIGHT. INCREASED POPS/QPF TONIGHT AND PLAYED TEMPERATURES CLOSER
TO THE MET VALUES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AN UPPER LEVEL TROUGH WILL BE ELONGATED FROM THE OHIO VALLEY DOWN
DEEP INTO THE GULF. THE SURFACE WAVE RESPONSIBLE FOR OUR HEAVY RAIN
TONIGHT AND FRIDAY MORNING WILL MOVE OFF THE VA COAST...PULLING THE
RAIN SHIELD TO THE NORTH. A WEAK SURFACE HIGH PRESSURE WILL OOZE
INTO THE MOUNTAINS WHILE A SURFACE BOUNDARY REMAINS IN THE PIEDMONT
OF VA/NC. THERE STILL COULD BE SOME LIGHT LINGERING SHOWERS IN THE
EAST...BUT THE BULK OF THE CONVECTION WILL BE NORTH OF THE AREA AND
PRIMARILY ALONG THE COAST FRIDAY AFTERNOON AND EVENING. OVERNIGHT
FRIDAY AND INTO SATURDAY...THE UPPER LEVEL TROUGH MOVES TO THE EAST
COAST. A SECONDARY LOW IS EXPECTED TO DEVELOP ALONG THE STALLED
BOUNDARY OVER THE SOUTHEASTERN US. ENOUGH DRY AIR SHOULD FILTER INTO
THE REGION THROUGH SATURDAY TO KEEP THE AREA DRY. HOWEVER...WITH A
SOUTHEASTERLY MOIST FLOW...CLOUDY COOL CONDITIONS CAN BE EXPECTED
THROUGH SATURDAY NIGHT.

WITH RAIN FALLING IN THE AREA FRIDAY...AN INSITU WEDGE WILL LIKELY
KEEP TEMPERATURES ABOUT 10 DEGREES BELOW NORMAL. WENT CLOSER TO THE
COOLER GFSMOS FOR FRIDAY. TEMPERATURES WILL REBOUND ON SATURDAY AND
SHOULD BE WITHIN 3F OF NORMAL.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
ON SUNDAY...SURFACE LOW AND TROUGH REMAIN OVER THE SOUTHEASTERN US.
MODELS DEVELOP AND UPPER LEVEL LOW WHICH GETS CUT OFF FROM THE FLOW
AND BECOMES AN OCCLUDED LOW WILL REMAIN IN THE VICINITY OF FLORIDA
THROUGH TUESDAY. OVER THE IMMEDIATE AREA...ZONAL FLOW AND EVENTUALLY
INCREASING HEIGHTS WILL BRING WARMING TEMPERATURES INTO THE REGION.
WITH MOISTURE BEING THROWN INTO THE REGION FROM THE FLORIDA
LOW...THE CHANCES FOR AFTERNOON AND EVENING PULSE STORMS WILL
INCREASE ON SUNDAY AND MONDAY. AN APPROACH FRONT WILL BRING
PREFRONTAL CONVECTION INTO THE REGION ON TUESDAY WITH THE FRONTAL
PASSAGE EXPECTED WEDNESDAY-WEDNESDAY NIGHT.

TEMPERATURES WILL BE AROUND NORMAL ON SUNDAY...THEN MODERATE ABOVE
NORMAL MONDAY AND TUESDAY. FOLLOWING THE FRONTAL
PASSAGE...TEMPERATURES WILL DROP BACK TO NORMAL LEVELS. BIAS
CORRECTED MOSGUIDE WAS USED FOR TEMPERATURES DURING THE LONG TERM.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
FRONTAL BOUNDARY WILL DROP SOUTH ACROSS THE REGION THIS AFTERNOON
AND TONIGHT. MVFR/IFR CONDITIONS ARE POSSIBLE WITH CONVECTION AND
LOW CLOUDS. SHOWERS AND EMBEDDED THUNDERSTORMS WITH MVFR CEILINGS
AND VISIBILITIES WILL GRADUALLY BECOME MORE WIDESPREAD THROUGHOUT
THE DAY. THE BEST CHANCE FOR THUNDERSTORMS ARE IN THE SOUTHERN
PART OF THE FORECAST AREA...ALONG AND SOUTH OF THE BOUNDARY.

NORTH OF THE BOUNDARY...CEILINGS WILL CONTINUE TO LOWER THIS
AFTERNOON AND TONIGHT. THE LOWER CEILINGS IN COMBINATION WITH
WIDESPREAD MODERATE RAIN TONIGHT WILL RESULT IN A PROLONGED PERIOD
OF IFR CONDITIONS AT ALL TAF SITES.

VFR WEATHER COMES BACK IN FRIDAY AFTERNOON AS LOW PRESSURE AND THE
FRONT MOVE OFFSHORE. HIGH PRESSURE BUILDING INTO THE OHIO VALLEY ON
SATURDAY WILL CONTINUE THE TRANQUIL WEATHER. MOISTURE SLOWLY
INCREASES EARLY NEXT WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH FRIDAY MORNING FOR VAZ007-009>020-022>024-
     032>035-043>047-058-059.
NC...FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ001>006-018>020.
WV...FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ042>045.

&&

SYNOPSIS...KK
NEAR TERM...KK
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/KK
Hazardous weather outlook, Jun 4, 2:57 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT THU JUN 4 2009

NCZ006-VAZ044-045-058-059-051900-
CASWELL-PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-
257 PM EDT THU JUN 4 2009

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.

NCZ001>005-018>020-VAZ007-009>020-022>024-032>035-043-046-047-
WVZ042>045-051900-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-
MONROE-GREENBRIER-
257 PM EDT THU JUN 4 2009

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Local storm report, Jun 4, 1:51 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     3 WSW ROCKY MOUNT       36.99N 79.93W
06/04/2009                   FRANKLIN           VA   TRAINED SPOTTER

            2 TREES DOWN

&&

MARCC
Special weather statement, Jun 4, 2:10 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT THU JUN 4 2009

VAZ058-059-041915-
CHARLOTTE VA-HALIFAX VA-
210 PM EDT THU JUN 4 2009

...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...

AT 210 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VIRGILINA...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR HITESBURG AROUND 230 PM...STAUNTON RIVER
STATE PARK AROUND 245 PM...DRYBURG AROUND 300 PM AND REDOAK AROUND
315 PM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3671 7863 3668 7864 3669 7867 3667 7869
      3659 7871 3655 7873 3654 7876 3654 7889
      3655 7896 3699 7882 3686 7852

EXPERIMENTAL

SK
Local storm report, Jun 4, 2:34 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     3 SSW WESTERN SMITH MOU 36.99N 79.76W
06/04/2009                   FRANKLIN           VA   EMERGENCY MNGR

            BOAT OVERTURNED. SEVERAL TREES DOWN IN THE GLADEHILL
            AREA. POSSIBLE TORNADO IN THE GLADEHILL AREA.

&&

KKOSTURA
Special weather statement, Jun 4, 2:54 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT THU JUN 4 2009

VAZ044-042000-
PITTSYLVANIA VA-
254 PM EDT THU JUN 4 2009

...A STRONG THUNDERSTORM WILL AFFECT CITY OF DANVILLE AND
PITTSYLVANIA COUNTIES...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DANVILLE
CITY...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR BLAIRS AROUND 320 PM...DRY FORK AROUND 325
PM...KEELING AROUND 340 PM AND JAVA AROUND 400 PM.

LAT...LON 3661 7962 3693 7923 3666 7919 3664 7920
      3655 7943 3655 7955

EXPERIMENTAL

PH
Special weather statement, Jun 4, 3:15 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT THU JUN 4 2009

NCZ001-VAZ007-009>016-018-WVZ042-044-042015-
ASHE NC-BLAND VA-CARROLL VA-CRAIG VA-GILES VA-GRAYSON VA-MERCER WV-
MONROE WV-MONTGOMERY VA-PULASKI VA-SMYTH VA-TAZEWELL VA-WYTHE VA-
315 PM EDT THU JUN 4 2009

...STRONG THUNDERSTORMS WITH HEAVY RAINS WILL AFFECT MUCH OF
SOUTHWEST VIRGINIA...SOUTHEAST WEST VIRGINIA AND PORTIONS OF
NORTHWEST NORTH CAROLINA...

AT 311 PM EDT...STRONG THUNDERSTORMS SLOWING MOVING NORTHEAST AT 10
TO 15 MPH WILL BRING WIND GUSTS TO 40 MPH AND SMALL HAIL.
IN ADDITION...RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE
POSSIBLE WITH THE STRONGER STORMS...WHICH MAY CAUSE PONDING OF WATER.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3688 8168 3728 8112 3752 8069 3767 8033
      3708 8038 3701 8052 3657 8127 3657 8134
      3653 8134 3636 8161 3662 8165 3663 8161
      3670 8166

EXPERIMENTAL

PH
Local storm report, Jun 4, 3:43 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     GRETNA                  36.95N 79.37W
06/04/2009                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            SEVERAL TREES DOWN ALONG MUSIC STREET

&&

RSTONEFI

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:48 AM EDTFlood WatchRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more31 hr
Jun 4, 11:42 AM EDTSpecial Weather StatementRNKFloyd, Montgomery63 min
Jun 4, 12:39 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Roanoke66 min
Jun 4, 1:43 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania50 min
Jun 4, 1:45 PM EDTSevere Thunderstorm WarningRNKPulaski, Wythe47 min
Jun 4, 1:51 PM EDTTornado WarningRNKBedford, Franklin, Pittsylvania54 min
Jun 4, 2:10 PM EDTSpecial Weather StatementRNKHalifax65 min
Jun 4, 2:18 PM EDTTornado WarningRNKFranklin, Pittsylvania57 min
Jun 4, 2:24 PM EDTFlash Flood WarningRNKGrayson, Smyth4 hr
Jun 4, 2:43 PM EDTFlash Flood WarningRNKWythe4 hr
Jun 4, 2:44 PM EDTSevere Thunderstorm WarningRNKBedford, Pittsylvania50 min
Jun 4, 2:54 PM EDTSpecial Weather StatementRNKCity of Danville66 min
Jun 4, 2:56 PM EDTTornado WarningRNKPittsylvania49 min
Jun 4, 3:00 PM EDTFlash Flood WarningRNKPittsylvania, City of Danville6 hr
Jun 4, 3:04 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville56 min
Jun 4, 3:15 PM EDTSpecial Weather StatementRNKBland, Giles, Grayson, Montgomery, Pulaski, Smyth and 2 more60 min
Jun 4, 3:17 PM EDTFlash Flood WarningRNKPulaski6 hr
Jun 4, 3:17 PM EDTSevere Thunderstorm WarningRNKCharlotte29 min
Jun 4, 3:50 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski39 min
Jun 4, 3:52 PM EDTSevere Thunderstorm WarningRNKBland, Giles32 min
Jun 4, 4:07 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski26 min
Jun 4, 4:23 PM EDTSpecial Weather StatementRNKSmyth, Tazewell67 min
Jun 4, 4:26 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville64 min
Jun 4, 5:03 PM EDTFlash Flood WarningRNKTazewell5 hr
Jun 4, 5:06 PM EDTFlash Flood WarningRNKPittsylvania6 hr
Jun 4, 7:54 PM EDTFlash Flood WarningRNKBland, Wythe6 hr

Nearby

Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.